Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 80, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 19, 2025, 2:59 AM CDT for 4 counties in Illinois. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2025, 2:59 AM CDT (07:59 UTC)
- Expired
- Apr 19, 2025, 3:11 AM CDT
- In force
- 12 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 3:00 AM CDT | TSTM WND DMG | 1 E Ingraham, IL | delayed report. small farm outbuilding blown over. time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted.
751 WUUS53 KILX 190759 SVRILX ILC025-049-079-159-190830- /O.NEW.KILX.SV.W.0080.250419T0759Z-250419T0830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 259 AM CDT Sat Apr 19 2025 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Southern Jasper County in southeastern Illinois... Northern Richland County in southeastern Illinois... Central Clay County in south central Illinois... Southeastern Effingham County in south central Illinois... * Until 330 AM CDT. * At 259 AM CDT, a severe thunderstorm was located near Sailor Springs, or 11 miles northeast of Flora, moving east at 70 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Ste. Marie around 315 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3864 8853 3890 8856 3909 8803 3878 8794 TIME...MOT...LOC 0759Z 248DEG 60KT 3881 8836 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Copple
2 follow-up statements
097 WWUS53 KILX 190805 SVSILX Severe Weather Statement National Weather Service Lincoln IL 305 AM CDT Sat Apr 19 2025 ILC025-049-079-159-190830- /O.CON.KILX.SV.W.0080.000000T0000Z-250419T0830Z/ Jasper-Richland-Clay-Effingham- 305 AM CDT Sat Apr 19 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR SOUTHERN JASPER...NORTHERN RICHLAND...NORTHEASTERN CLAY AND SOUTHEASTERN EFFINGHAM COUNTIES... At 305 AM CDT, a severe thunderstorm was located near Bogota, or 10 miles southwest of Newton, moving east at 70 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Ste. Marie around 315 AM CDT. Other locations impacted by this severe thunderstorm include Wakefield, Wendelin, Hunt City, Dundas, Sam Parr State Park, Ingraham, and West Liberty. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3871 8843 3892 8851 3909 8803 3878 8794 TIME...MOT...LOC 0805Z 248DEG 60KT 3885 8824 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Copple
388 WWUS53 KILX 190811 SVSILX Severe Weather Statement National Weather Service Lincoln IL 311 AM CDT Sat Apr 19 2025 ILC025-049-079-159-190821- /O.CAN.KILX.SV.W.0080.000000T0000Z-250419T0830Z/ Jasper-Richland-Clay-Effingham- 311 AM CDT Sat Apr 19 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER...NORTHERN RICHLAND...NORTHEASTERN CLAY AND SOUTHEASTERN EFFINGHAM COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, small hail is still possible with this thunderstorm. && LAT...LON 3871 8843 3892 8851 3909 8803 3878 8794 TIME...MOT...LOC 0810Z 248DEG 60KT 3889 8812 $$ Copple
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:43 AM CDT, 1 hour 16 minutes earlier. Its key messages:
- Scattered thunderstorms this morning will be capable of large hail and damaging wind gusts. There is a level 2 of 5 (slight) risk for severe weather until 7am. Then, a marginal risk (level 1 of 5) lingers near and south of the I-70 corridor today.
- Some training thunderstorms this morning into the afternoon may result in localized flooding, with the highest risk near and south of roughly I-70.
- On Sunday, there is slight risk for severe weather for the southwest portion of the CWA and a marginal risk as far east as the I-57 corridor. There is an enhanced (level 3 out of 5) risk for severe weather just to the west of Schuyler and Scott counties.
Area forecast discussion, Apr 19, 1:43 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 143 AM CDT Sat Apr 19 2025 .KEY MESSAGES... - Scattered thunderstorms this morning will be capable of large hail and damaging wind gusts. There is a level 2 of 5 (slight) risk for severe weather until 7am. Then, a marginal risk (level 1 of 5) lingers near and south of the I-70 corridor today. - Some training thunderstorms this morning into the afternoon may result in localized flooding, with the highest risk near and south of roughly I-70. - On Sunday, there is slight risk for severe weather for the southwest portion of the CWA and a marginal risk as far east as the I-57 corridor. There is an enhanced (level 3 out of 5) risk for severe weather just to the west of Schuyler and Scott counties. && .DISCUSSION... Issued at 143 AM CDT Sat Apr 19 2025 Well the cap never broke this past evening. However, the storms from southwest of the CWA have finally arrived this morning. A slight risk for severe weather still exists for central and southeastern IL through 12z, so a few of these storms could be strong-to-severe. Primarily watching out for damaging winds and 1 inch hail. The passing cold front will stall out over central IL today. We are still expecting heavy showers and potentially strong storms into the morning. Showers, heavy at times, will continue into the afternoon for areas near and south of I-72. CAMs show a break in the rain from 00z to 10z Sunday. Then as the boundary lifts back north as a warm front, more rain and thunderstorms enter the forecast area. The warm front is connected to a secondary low pressure system that will lift northeastward Sunday. More severe weather is forecast for much of the day, Sunday. There looks to be a morning round associated with the warm front, and then an evening round with the cold front passage. Sunday's severe threat looks to be a classic high shear / low CAPE day. Highest shear will be located closest to the triple point region, with a few hundred J/kg of CAPE ahead of the front. SPC has a slight risk for the southwest portion of the CWA and a marginal risk as far east as the I-57 corridor. There is an enhanced (level 3 out of 5) risk for severe weather just to the west of Schuyler and Scott counties. The rainfall from this morning to Monday morning from the multiple rounds of showers and thunderstorms is forecast to be from 1-2 inches. The HREF has a 70% chance of more than 1.5 inches of rain along the I-70 corridor through Sunday evening. Creeks and streams may become stressed with the additional rainfall, especially if they are already quite high from the previous weeks. Beyond Monday morning, a high pressure settles in for Monday and Tuesday, bringing calmer weather. Then several more rounds of rain are possible through the rest of the work week as multiple waves pass overhead. The next week will be above normal temperature-wise, with highs in the 70s to near 80s and lows in the 50s to 60s. Copple && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1212 AM CDT Sat Apr 19 2025 A slow moving cold front is in the process of moving across central Illinois late tonight, roughly positioned just east of the I-55 corridor as of midnight. South-southwest winds ahead of the front will shift to the west-northwest behind it with speeds of around 15 kts or less. A cluster of storms in southern Missouri will lift northeast overnight, spreading showers and storms into the area roughly between 08-12Z. The better chances for thunderstorms will be south of the terminals. However, did add PROB30 groups for -TSRA at KSPI and KDEC for the isolated threat of lightning. MVFR ceilings will be common overnight and linger into Saturday. Some improvements to ceilings should be seen over the northern half of Illinois by Saturday afternoon, but the previously mentioned cold front will stall out near the I-70 corridor, keeping low stratus in place over parts of central and southern Illinois through the end of the TAF period. NMA && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 18, 3:46 PM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 346 PM CDT Fri Apr 18 2025 ILZ027>031-036>038-040>043-047>051-191100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- 346 PM CDT Fri Apr 18 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected to develop this afternoon near the Illinois River, spreading eastward and continuing into the evening. Some of these storms may become severe, with damaging winds and large hail the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional severe thunderstorms are possible Sunday. These could have a risk of a few tornadoes, large hail, and locally damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 pm and 10 pm. Expected storm motion is toward the northeast around 50 mph. ILZ044>046-052>057-061-191100- Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby- 346 PM CDT Fri Apr 18 2025 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Southwest winds will gust to around 40 mph this afternoon, causing difficult travel for high profile vehicles. Scattered thunderstorms are expected to spread eastward into the area this evening. Some of these storms may become severe, with damaging winds and large hail the main threats. Areas of heavy rain are also expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be scattered from Saturday through Sunday evening. A few of these storms may be strong to severe with hail and locally damaging winds the main threats. Periods of heavy rain will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 pm and midnight. Expected storm motion is toward the northeast around 50 mph. ILZ062-063-066>068-071>073-191100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 346 PM CDT Fri Apr 18 2025 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Although showers and a few thunderstorms are possible this evening, the strongest storms look to arrive late tonight, which could be strong to severe with, with damaging winds and large hail the main threats. Areas of heavy rain are also expected after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be scattered from Saturday through Sunday evening. A few of these storms may be strong to severe with hail and locally damaging winds the main threats. Periods of heavy rain will continue into Sunday. This heavy rain may cause renewed flooding on parts of the Little Wabash and Wabash Rivers early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after midnight. Expected storm motion is toward the northeast around 45 mph. 37
In the hours before
Local storm report, Apr 19, 2:54 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
254 AM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM Tstm Wnd Gst 1 N Xenia 38.65N 88.63W
04/19/2025 M55 MPH Clay IL Fire Dept/Rescue
Intersection of US-50 and Xenia-Iola Road.
&&
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:32 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 28 min |
| Apr 19, 3:37 AM CDT | Special Weather Statement | ILX | Clark | 23 min |
| Apr 19, 6:06 PM CDT | River Flood Warning | ILX | Clay, Richland | 5 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.